MAUDE Adverse Event Report: ARTHREX, INC. PARS SUTURE IMPLANT KIT W/ SUTURETAPE; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. PARS SUTURE IMPLANT KIT W/ SUTURETAPE; POLYETHYLENE SYNTHETIC SUTURE
Model Number PARS SUTURE IMPLANT KIT W/ SUTURETAPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 03/18/2022, it was reported by a sales representative via email that an ar-8862ds pars suturetape implant system, two suturetapes broke.After tying each set of sutures, surgeon dorsiflexed the foot to test the integrity of the repair when a "pop" sound was heard.Initially it thought the suture knots came undone, but after further inspection, it was realized that two of the suturetapes snapped about 10mm above where the knots were tied.There was no fraying of the suturetape.This was discovered during an end to end pars procedure on (b)(6) 2022.Additional information received 3/21/2021: all the broken sutures were removed from inside the patient and case was completed with a new pars suturetape kit from the same lot number.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per (b)(4).

Brand Name
PARS SUTURE IMPLANT KIT W/ SUTURETAPE
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19384984
Report Number1220246-2024-03764
Device Sequence Number7025345
Product Code GAT
UDI-Device Identifier00888867288263
UDI-Public00888867288263
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberPARS SUTURE IMPLANT KIT W/ SUTURETAPE
Device Catalogue NumberAR-8862DS
Device Lot Number13674133
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown